# SDR UPS99829464

- Difficulty date: April 1, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N700UP
- Make and model: Doug DC-8-71F
- Aircraft serial: 45900
- System (JASC): 2420 · AC Generation System
- Part: Wire
- Condition: Chafed
- Location: Nr 3 Generator
- Stage of operation: TX
- How discovered: O
- Nature of condition: B, H, J
- Precautionary procedure: O

## Discrepancy

NR 3 UNPARELLED LIGHT CAME ON AFTER LANDING.  TOTAL ELECTRICAL FAILURE APPROX 1-2 MIN.  THEN DETECTED SMOKE IN COCKPIT, EVACUATED A/C.  REF L/P 183785 ITEM 2.  FOUND WIRE W103-T1-5X2 (WDM 24-20-03) INSIDE NR 3 GEN CURRENT X-FORMER CHAFFING WITH COVER MOUNTING SCREW EXPOSING STRAND OF WIRE.  ALSO, FOUND TERMINAL LUG OF ABOVE WIRE HAS NO CLEARENCE WITH FWD LOWER NUT.  REPAIRED CHAFED AREA OF WIRE REMOUNTED CLIP NUT 180 FOR CLEARENCE.  ACFT POWER SYSTEMS, OPS CK OK.
